MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3015
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During withdrawal the angiosculpt device separated in two pieces.Although the separated portion occurred outside of the body, this is being reported conservatively.Recurrence of this malfunction could result in a prolonged procedure.The angiosculpt device was returned in two pieces.The device separated at the proximal shaft approximately 14 cm distal to the strain relief.The rx port is lacerated and a kink was observed 3 mm proximal to the rx port.The ifu precautions to verify functionality and catheter integrity prior to angioplasty.It is likely the kink is the result of user mishandling, which caused or contributed to the device separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
Upon initial advancement into the body, a ''kink'' was noted at the proximal shaft.At that point, the advancement stopped and attempted to slightly inflate the balloon (to test it), to see if the balloon was patent, but it was not.The balloon was deflated and during withdrawal, there was little to no resistance noted, however, the stem (shaft) fully broke at the kink.The distal portion was still inside the body, but the proximal end was outside and able to be retrieved.The residual balloon stem (distal shaft) was removed with no excessive force applied.The guide wire remained in place and a different balloon was used to complete the procedure.No patient injury reported.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9154134
Report Number3005462046-2019-00014
Device Sequence Number2547287
Product Code NWX
UDI-Device Identifier00813132021214
UDI-Public00813132021214
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model Number2200-3015
Device Catalogue Number2200-3015
Device Lot NumberG19060018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight85
Date Report Sent to FDA01/01/2005